Alternative asymptotics and the partially linear model with many regressors

Matias D. Cattaneo, Michael Jansson, Whitney K. Newey

Research output: Contribution to journalArticlepeer-review

22 Scopus citations


Many empirical studies estimate the structural effect of some variable on an outcome of interest while allowing for many covariates. We present inference methods that account for many covariates. The methods are based on asymptotics where the number of covariates grows as fast as the sample size. We find a limiting normal distribution with variance that is larger than the standard one. We also find that with homoskedasticity this larger variance can be accounted for by using degrees-of-freedom-adjusted standard errors. We link this asymptotic theory to previous results for many instruments and for small bandwidth(s) distributional approximations.

Original languageEnglish (US)
Pages (from-to)277-301
Number of pages25
JournalEconometric Theory
Issue number2
StatePublished - Apr 1 2018
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Social Sciences (miscellaneous)
  • Economics and Econometrics


Dive into the research topics of 'Alternative asymptotics and the partially linear model with many regressors'. Together they form a unique fingerprint.

Cite this